W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Back to Search Results |
| Catalog Number |
PXC181400 |
| Medical Device Problem Code |
Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); Aneurysm expansion (4597); Clinical Endoleak (4843)
| Date of Event |
03/07/2018
Type of Reportable Event
Serious Injury
Event or Problem Description
The following information was reported to gore through the global registry for endovascular aortic treatment (great 10-11): on (b)(6) 2012, this patient underwent endovascular treatment for an abdominal aortic aneurysm with gore® excluder® aaa endoprostheses.The patient tolerated the procedure.On (b)(6) 2016, the aneurysm diameter was reported to measure 70mm.On (b)(6) 2018, the maximum diameter of the aortic aneurysm/lesion was 98mm.From (b)(6) 2021 to (b)(6) 2022 the aneurysm expanded from 92mm to 100mm.Additionally, the latest imaging from (b)(6) 2022 showed a stable aortic diameter, but presence of a distal type i endoleak from left common iliac artery.It is unknown what device was implanted on the left side as the devices were not implanted at northwestern memorial hospital.It was reported that on (b)(6) 2023, the patient expired due to the abdominal aortic aneurysm without rupture, systolic heart failure, atrial fibrillation.It was reported by the site that the physician could not confirm that the abdominal aortic aneurysm caused the death.According to the physician, there is no corroborating information available, and the patient had many additional medical problems beyond the aneurysm.Also, the physician could not attribute the patient¿s death to the gore devices used.Clinical cause of death is not confirmed.Additionally, the site mentioned that the patient had a history of treatments of the proximal and distal type i endoleaks, and a type ii endoleak in 2016 and 2017, however, these were treated and not associated with the patient¿s death.Dr.(b)(6) had mentioned since we have no records other than the death certificate, he feels the death certificate is not necessarily a reliable source of cause of death in the absence of corroborating clinical information.
Additional Manufacturer Narrative
H6: code c19- a review of the manufacturing records for the devices verified the lots met all pre-release specifications.The devices remain implanted and are not available for investigation.Also were implanted: (b)(6) udi# (b)(4).Please note it is unknown what device was implanted on the left side and had a distal type i endoleak.Additional information was requested but is not available.Code e2402 was used to cover that the physician could not confirm that the abdominal aortic aneurysm caused the death.Code f24 was used to cover that the devices were not implanted at northwestern memorial hospital and no more information is available.Code a26 was used to cover that according to the physician, there is no corroborating information available, and the patient had many additional medical problems beyond the aneurysm.Also, the physician could not attribute the patient¿s death to the gore devices used.Clinical cause of death is not confirmed.Code g07003 was used to cover that according to the physician, there is no corroborating clinical information available, and the patient had many additional medical problems beyond the aneurysm.Also, the physician could not attribute the patient¿s death to the gore devices used.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), adverse events that may occur and / or require intervention or additional intraoperative procedure time include but are not limited to aneurysm enlargement, endoleak and death.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.